Alert archive / Nebraska / Wind Advisories in 2009
Wind Advisory 5, NWS Cheyenne, WY
NWS Cheyenne, WY issued this wind advisory at Jan 18, 2009, 4:00 AM MST for 7 counties in Nebraska. It took effect at Jan 18, 2009, 6:47 AM MST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jan 18, 2009, 4:00 AM MST (11:00 UTC)
- In effect from
- Jan 18, 2009, 6:47 AM MST
- Expired
- Jan 18, 2009, 12:24 PM MST
- In force
- 6 hr
- Issued by
- NWS Cheyenne, WY
Counties Banner County, NE, Box Butte County, NE, Cheyenne County, NE, Dawes County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE
The radar
The Cheyenne radar (KCYS), 141 km from the middle of the area, began a volume at 11:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 11.0 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3593 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KCYS 181100 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 400 AM MST SUN JAN 18 2009 ...ANOTHER WINDY DAY FOR THE WESTERN NEBRASKA PANHANDLE... .STRONG NORTHWEST WINDS CAN BE EXPECTED ACROSS THE NEBRASKA PANHANDLE AGAIN TODAY. NEZ001>003-019>021-054-055-190000- /O.NEW.KCYS.WI.Y.0005.090118T1500Z-090119T0000Z/ SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE... SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD... KIMBALL...SIDNEY 400 AM MST SUN JAN 18 2009 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 5 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 5 PM MST THIS AFTERNOON. STRONG AND GUSTY NORTHWEST WINDS WILL OCCUR ACROSS THE NEBRASKA PANHANDLE AGAIN TODAY. SPEEDS WILL INCREASE AFTER 8 AM TO 25 TO 40 MPH WITH GUSTS NEAR 50 MPH. THE WINDS WILL DECREASE AROUND SUNSET. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR THOSE IN HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JLH
3 follow-up statements
000 WWUS75 KCYS 181350 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 650 AM MST SUN JAN 18 2009 ...ANOTHER WINDY DAY FOR THE WESTERN NEBRASKA PANHANDLE... .STRONG NORTHWEST WINDS CAN BE EXPECTED ACROSS THE NEBRASKA PANHANDLE AGAIN TODAY. NEZ001>003-019>021-054-055-190000- /O.EXT.KCYS.WI.Y.0005.090118T1347Z-090119T0000Z/ SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE... SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD... KIMBALL...SIDNEY 650 AM MST SUN JAN 18 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... THE WIND ADVISORY IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. THE BEGINNING OF THE ADVISORY HAS BEEN MOVED UP FROM 8 AM UNTIL 650 AM. STRONG AND GUSTY NORTHWEST WINDS WILL OCCUR ACROSS THE NEBRASKA PANHANDLE AGAIN TODAY. SPEEDS WILL BE FROM 25 TO 40 MPH WITH GUSTS AROUND 50 MPH. THE WINDS WILL DECREASE SOME AFTER SUNSET. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR THOSE IN HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JLH
000 WWUS75 KCYS 181814 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1114 AM MST SUN JAN 18 2009 ...ANOTHER WINDY DAY FOR THE WESTERN NEBRASKA PANHANDLE... .STRONG NORTHWEST WINDS CAN BE EXPECTED ACROSS THE NEBRASKA PANHANDLE AGAIN TODAY. NEZ001>003-019>021-054-055-190000- /O.CON.KCYS.WI.Y.0005.000000T0000Z-090119T0000Z/ SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE... SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD... KIMBALL...SIDNEY 1114 AM MST SUN JAN 18 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. STRONG AND GUSTY NORTHWEST WINDS WILL CONTINUE ACROSS THE NEBRASKA PANHANDLE AGAIN TODAY. SPEEDS WILL BE FROM 25 TO 40 MPH WITH GUSTS AROUND 55 MPH. A FEW LOCATIONS ACROSS THE NORTHERN NEBRASKA PANHANDLE HAVE ALREADY RECEIVED WIND GUSTS UP TO 56 MPH...WHERE WIND GUSTS HAVE BEEN THE STRONGEST. WINDS WILL DECREASE AFTER SUNSET. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR THOSE IN HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KCYS 181924 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1224 PM MST SUN JAN 18 2009 ...ANOTHER WINDY DAY FOR THE WESTERN NEBRASKA PANHANDLE... .STRONG NORTHWEST WINDS WILL CONTINUE ACROSS THE NEBRASKA PANHANDLE TODAY. NEZ001>003-019>021-054-055-190000- /O.UPG.KCYS.WI.Y.0005.000000T0000Z-090119T0000Z/ /O.NEW.KCYS.HW.W.0059.090118T1924Z-090119T0000Z/ SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE... SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD... KIMBALL...SIDNEY 1224 PM MST SUN JAN 18 2009 ...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. THE WIND ADVISORY IS NO LONGER IN EFFECT. STRONG AND GUSTY NORTHWEST WINDS WILL CONTINUE ACROSS THE NEBRASKA PANHANDLE THROUGH THE EARLY EVENING. SUSTAINED WIND SPEEDS WILL BE FROM 30 TO 45 MPH WITH GUSTS OF 55 TO 65 MPH. SEVERAL REPORTING STATIONS ACROSS THE NEBRASKA PANHANDLE HAVE ALREADY RECEIVED WIND GUSTS UP TO 65 MPH. THUS THE WIND ADVISORY WAS UPGRADED TO A HIGH WIND WARNING. EXPECT WINDS TO DECREASE AFTER SUNSET. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...PLEASE DIAL 5 1 1. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this wind advisory went out at Jan 17, 3:00 PM MST, 13 hours earlier.
Area forecast discussion, Jan 17, 3:00 PM MST, 13 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 300 PM MST SAT JAN 17 2009 .SHORT TERM...TONIGHT THROUGH MONDAY... GUSTY WINDS OVER THE PANHANDLE SHOULD DROP OFF MID TO LATE THIS AFTERNOON THUS PLAN TO ALLOW WIND ADVISORY TO EXPIRE AS PLANNED. OTHERWISE PRETTY QUIET WEATHER EXPECTED THROUGH MONDAY AS CWA REMAINS UNDER INFLUENCE OF FRONT SIDE OF UPPER RIDGE OVER THE WESTERN PART OF THE COUNTRY. MAINLY CLEAR SKIES WILL CONTINUE WITH MILD TEMPERATURES IN DOWNSLOPE FLOW. WINDS WILL COME UP AGAIN OVER THE PANHANDLE SUNDAY THUS ANOTHER WIND ADVY MAY BECOME NECESSARY. .LONG TERM...MONDAY NIGHT THROUGH SATURDAY. HIGH PRESSURE WILL CONTINUE TO BUILD OVER THE WESTERN UNITED STATES ON MONDAY NIGHT AND SLOWLY SHIFT OVER WYOMING BY WEDNESDAY NIGHT. THIS WILL ALLOW FOR WARMER THAN SEASONAL TEMPERATURES ACROSS THE AREA WITH DRY CONDITIONS. EXPECT THE WARMEST DAY ON TUESDAY WITH HIGHS REACHING IN THE MID 50S TO AROUND 60F DEGREES. RIDGE GETS PUSHED EASTWARD ON WEDNESDAY WITH BOTH THE ECMWF AND GFS DIVERGING IN SOLUTIONS BY THURSDAY. THE GFS INDICATES AN UPPER LEVEL SHORTWAVE MOVING ACROSS WYOMING WITH ASSOCIATED SURFACE COLD FRONT DROPPING TEMPERATURES AND BRINING A CHANCE OF SHOWERS BY MID DAY ON THURSDAY. HOWEVER...ECMWF PUSHES THE ENERGY FURTHER SOUTH AND CLOSES THE LOW OFF OVER ARIZONA. THE GFS ENSEMBLE MEAN INDICATES A BROADER OPEN WAVE TROUGH WITH A SLOWER TRANSITION ACROSS WYOMING. ALTHOUGH DO NOT BUY INTO THE ECMWF ENTIRELY HAVE DECIDED TO GO WITH A BLEND OF THE TWO. THUS I HAVE KEPT A SLIGHT CHANCE OF SHOWERS INCREASING ACROSS THE AREA ON THURSDAY WITH DECREASING TEMPERATURES. DUE TO THE MODEL VARIANCES I HAVE ALSO BLENDED THE CLIMATOLOGICAL POPS FROM THURSDAY THROUGH SATURDAY. IN ANY CASE THE LONGER TERM PERIOD AFTER THURSDAY WILL BE UNSETTLED. && .AVIATION...VFR CONDITIONS WILL CONTINUE THROUGH SUNDAY. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && RE/MG
Hazardous weather outlook, Jan 17, 4:38 PM MST, 11 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 438 PM MST SAT JAN 17 2009 WYZ059>070-181200- CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE- NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN- CHEYENNE FOOTHILLS-PINE BLUFFS- 438 PM MST SAT JAN 17 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL BE A CHANCE OF LIGHT SNOW THURSDAY AND FRIDAY MAINLY OVER AND NEAR THE MOUNTAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ001>003-019>021-054-055-181200- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- 438 PM MST SAT JAN 17 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY IT WILL AGAIN BE WINDY ON SUNDAY WITH NORTHWEST WINDS OF 25 TO 30 MPH WITH GUSTS OF 40 TO 45 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 18, 12:24 PM MST | High Wind Warning | CYS | Banner, Box Butte, Cheyenne, Dawes, Kimball, Morrill and 1 more | 5 hr |
Nearby
Wind Advisories in Nebraska, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.